Problems with HRT

I have been taking thyroxine for 24 years since my first child was born. My thyroid levels were always fine until I had a hysterectomy and started to take HRT. Since then my levels always read as too high although I feel well. I do not have a high blood pressure, show no symptoms of being hyper but doctors insist I reduce my dose. I have tried this in the past but feel rotten when I reduce. Has anybody else had an experience like this?

4 Replies

  • Your story is similar to mine in that my thyroid problems started after the birth of my first child and I've also had a hysterectomy. However it didn't seem to affect my thyroid as far as I know. I also take HRT (sander a gel). My levels have fine up recently and they haven't increased my dose my I generally feel well so not worrying about it.

  • Yes mine was reduced too after starting hrt for total hysterectomy I've been taking 50mcgs Levo for nearly 4 years!!!

  • Firstly we need the actual results over all the last few years to judge and 2nd your doctors are probably relying on TSH which is wrong wrong wrong

    Did you remember NOT to take you meds for at least 24hrs before the test

  • I would go back to your doctor and tell/ask him to put your thyroxine up to where it was before because you felt well then. He should not have insisted because it is supposed to be a two way discussion on how you feel and not just your blood tests. If he insists on that I would be considering another doctor.

You may also like...